Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Significant Drop in Hemoglobin Levels
Dec 20, 1999

Hello--I'm 39 yo male who was diagnoised HIV+ in Jun 99 (VL 7,000/CD4 820). I was put on Viracept & Combivar (Oct 99) when my VL jumped to 256K. My current VL is 400 and CD4 is 1,225. However, my doctor is taking me off AZT (and replacing it w/Zerit) because my Hemoglobin (RBC) fell from 15.3 to 10.9 in a matter of 6 weeks. Is this a significant drop? Does this mean I'm anemic? I have been experiencing high levels of fatigue and weakness. In your opinion, should my Hemoglobin begin to increase back to normal levels on its own, now that I'm off AZT? Do I need to take any other medication (Procrit?) or food supplements to rebuild the RBC count? Thank you for you time.

Response from Mr. Molaghan

Hello

A drop in hemoglobin from 15.3 to 10.9 in a matter of 6 weeks is definitely significant, and that definitely fits the description of anemia. The change in treatment was a good decision. The anemia should improve. If your hemoglobin remains decreased and the fatigue and weakness persists you might benefit from Procrit.

AZT induced anemia responds well to treatment in most people. Symptoms of fatigue and weakness also improve. Your immune studies look great! No reason why you can’t feel great. Talk to your doctor about treating the anemia. Good luck. Let us know how things work out.


Previous
Iron and Anemia
Next
RBC&Hemo Counts-WHEN is it Anemia?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement